hair brushThe Chaz Dean studio makes some great claims about the WEN product range. According to their website their treatments, conditioners and cremes can remove frizziness, improve elasticity and even repair and strengthen hair.

However, a recent article on the website Consumerist about the products is potentially quite alarming, indicating that they may be connected to hair loss, balding, itching and rashes.

21,000 complaints!

On 19th July the US Food and Drug Administration (FDA) announced it was investigating WEN by Chaz Dean Cleansing Conditioner.

The Government department doesn’t approve cosmetic products (other than setting limits for bacteria in certain products) but it does have the power to investigate and monitor customer complaints.

According to the FDA, 127 adverse reports had been received directly from consumers which they claim is “the largest number of reports ever associated with any cosmetic hair cleansing product”.

It may be that this is only the tip of the iceberg though as inspections at Chaz Dean inc. and Guthy Renker LLC have uncovered more than 21,000 complaints directed at the companies.

These worrying statistics, along with a class action law suit from over 200 women alleging “severe and possibly permanent damage” to their hair have prompted the FDA to issue a formal safety alert. The alert is designed to raise awareness of possible “adverse events” arising from using the products and to contact a doctor if there are any potential reactions.

The response from Chaz Dean

In response to this a Chaz Dean spokesperson has issued an email backing up its products stating that “the brand has consistently cooperated with the FDA and will continue to do so” and “There is no evidence that WEN products cause hair loss and the ingredients and formulations meet or exceed safety and quality standards set by the cosmetics industry. We stand behind them.”

As this is still an ongoing situation, anyone who is using the product would be well advised to follow the FDAs suggestion to report any potential adverse reactions to a doctor immediately

SHARE STORY

AUTHOR

By Ian Watson

RELATED

Free Consultation